Alert archive / Iowa / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 63, NWS Omaha, NE

May 16, 1999Fremont County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at May 16, 1999, 11:04 PM CDT for Fremont County, Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 1999, 11:04 PM CDT (04:04 UTC)
Expired
May 16, 1999, 11:35 PM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Whole counties

County Fremont County, IA

The radar

The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:00 PM CDT, 8 hours 4 minutes earlier.

Area forecast discussion, May 16, 3:00 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SUN MAY 16 1999

DISCUSSION WILL BE CUT SHORT BECAUSE OF SVR WX.  CDFNT CONTS TO PUSH
E INTO VERY UNSTABLE ATMOSPHERE.  CAPES IN EXCESS OF 4000 J/KG WITH
SFC DEWPTS IN THE LOWER 70S.  WET BULB ZERO HEIGHTS LOW ENOUGH FOR
SOME SGFNT SIZE HAIL.

EXPECT PCPN TO CONT ON MON...ENDING FROM W TO E.  PCPN ACROSS NERN NE
MAINLY OF SHOWER TYPE...WITH ISOLD TSTMS.  STILL SOME TSTMS MON IN
SERN NE AND SWRN IA...SPCLY BEFORE EARLY AFTN.  TEMPS COOLER BEHIND
THE FNT MON...GENLY 60S.  SKIES SHOULD CLEAR OUT MON NGT AFTER SOME
LINGER SHOWERS SWRN IA.  THEN MOSTLY SUNNY FOR TUE.  FIRST DRAFT OF
WORK ZONES COMING OUT SHORTLY.  TEMP FCSTS GENLY WITHIN 5 DEGREES OF
NGM MOS.

.OMA...NONE
MILLER

In the hours before

Special weather statement, May 16, 6:08 PM CDT, 4 hours 56 minutes before
IAZ043-055-NEZ034-045-051>053-066-078-088-089-162330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
608 PM CDT SUN MAY 16 1999

...PART OF TORNADO WATCH NUMBER 272 HAS BEEN CANCELLED...

THE FOLLOWING COUNTIES IN EASTERN NEBRASKA ARE NO LONGER IN
THE TORNADO WATCH WHICH WAS ISSUED EARLIER TODAY...BURT...
WASHINGTON...SAUNDERS...DOUGLAS...SARPY...LANCASTER...
SALINE...JEFFERSON AND GAGE.  THE FOLLOWING COUNTIES IN IOWA
HAVE ALSO BEEN REMOVED FROM THE WATCH...MONONA AND HARRISON.

THE REMAINDER OF THE WATCH REMAINS IN EFFECT FOR PARTS OF
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:01 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson49 min
May 16, 9:25 PM CDTTornado WarningOAXNemaha35 min
May 16, 9:35 PM CDTSevere Thunderstorm WarningOAXOtoe35 min
May 16, 10:14 PM CDTSevere Thunderstorm WarningOAXNemaha36 min
May 16, 10:29 PM CDTSevere Thunderstorm WarningOAXOtoe36 min
May 16, 7:37 PM CDTFlash Flood WarningOAXMontgomery6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.